MAUDE Adverse Event Report: JIANGSU CAINA MEDICAL CO., LTD. CARDINAL; SAFE INSULIN SYRINGE

JIANGSU CAINA MEDICAL CO., LTD. CARDINAL; SAFE INSULIN SYRINGE
Catalog Number 8881511110
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned samples of this event was requested but hasn't been received till now, no sample for evaluation.The dhr of this lot was reviewed without any similar issue, the retained samples were inspected and they all meet the specification.The event can't be confirmed, the root cause can't detected currently.No action will be taken currently, this issue will be monitored.A supplemental report will be submitted if further information received.
 
Event or Problem Description
The customer reported that they have seen a significant uptick in error reports with incorrect dose of insulin glargine and other subcutaneous meds that are prepared in their inpatient pharmacists and transported to the nursing unit.For example, they prepare all insulin glargine doses in pharmacy and the doses are checked by the technician drawing up the dose and the pharmacist verifying the dose before the syringe is heat-sealed.The syringe in the heat-sealed plastic bag is transported by a technician (either by hand or on a cart) to the nursing unit and placed in a plastic bin in the refrigerator.Then the nurse pulls the medication out of the refrigerator, removes it from the heat-sealed bag (they educate to cut out with scissors, but could also be pushing out), and then identifies the dose is incorrect.They have some internal opportunities that they are working to address like improving their delivery process to keep the syringes from being moved and nurses from pushing the plunger.However, due to the influx of recent events across their entire system, they are also concerned that there may be some defect with the syringe that makes it less stable for transport.They previously saw error reports roughly every 2-3 months, and now they are getting multiple reports weekly.

Brand Name
CARDINAL
Common Device Name
SAFE INSULIN SYRINGE
Manufacturer (Section D)
JIANGSU CAINA MEDICAL CO., LTD.
no 23, huanxi rd zhutang town
jiangyin, jiangsu 21441 5
CH  214415
Manufacturer (Section G)
JIANGSU CAINA MEDICAL CO., LTD.
no 23, huanxi rd zhutang town
jiangyin, jiangsu 21441 5
CH   214415
Manufacturer Contact
camel zhou
no 23, huanxi rd zhutang town
jiangyin, jiangsu 21441-5
CH   214415
MDR Report Key20617643
Report Number3005670221-2024-00288
Device Sequence Number18005488
Product Code FMF
UDI-Device Identifier06971564467476
UDI-Public0106971564467476
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K150758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number8881511110
Device Lot NumberCN231001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Initial Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown